Sleeping pills causing insomnia? No way. How can pills that put me to sleep be keeping me awake? That just does not sound right. That does not sound at all logical, but it is true.
One of the possible side effects of sleeping pills is sleep walking. You may actually be getting up and going about your regular tasks, including driving, while still being sleep. As you can probably figure out, this does not lead to good things. Driving, cooking, and other things are better done when fully awake. Other side effects are just as scary, confusion, memory loss, hallucinations, depression, anxiety, even thoughts of harm yourself.
Dependency on the pills could also be part of the problem. If you have been taking the pills for a long time, it probably takes more and more to help you sleep until eventually they just do not work at all. You may not actually be physically dependent on the pills, but psychologically dependent. You may feel that there is absolutely no way you can get to sleep without the pills, when physically there is no reason why you can not.
Sleeping pills do not actually treat insomnia, they just help you get some much needed sleep occasionally. They certainly are not meant for the long-term. For the long run, it is a much better idea to treat the undering cause of your insomnia. Yes, sleeping pills could be the cause, but something made you start taking them in the first place.
When you stop taking sleeping pills, you must wean yourself from them. Do not stop abruptly. This could cause withdrawal symptoms such as nausea, shaking and sweating. Even if your sleeping pills are not prescribed, it might be best to get a doctor's help in stopping. With a doctor, you can avoid the worst of the withdrawal, and even treat the insomnia itself.
Drinking, pain medications, any kind of medications can react with sleeping pills causing any number of problems. Be very sure that you do not take sleeping pills with any other kind of depressant, this can overload your system and cause possibly fatal consequences.
Sleeping pills can potentially be the cause of your insomnia, and can be covering up the real cause of the sleep problem as well.